MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HOUSING RESECT COLLET S3-8; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN HOUSING RESECT COLLET S3-8; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71440001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, screw got jammed up and then just fell apart.Nothing got in patient.No injury to patient.Backup device available.
 
Additional Manufacturer Narrative
T was reported that during surgery, screw got jammed up and then just fell apart.Nothing got in patient.The associated genesis ii spc housing collet was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The device was manufactured in 2015.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.The housing collet is a reusable device that can be exposed to numerous surgeries; damage from repeated use can occur.Several potential factors that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN HOUSING RESECT COLLET S3-8
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8493823
Report Number1020279-2019-01463
Device Sequence Number1783428
Product Code MBH
UDI-Device Identifier03596010549327
UDI-Public03596010549327
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71440001
Device Lot Number15AAB0007
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1